Get involved! Send photos, video, news & views. Text SWINDON NEWS to 80360 or email us
Green dollar sign pill leaves man fighting for life in Swindon
A 23-YEAR-OLD man is fighting for his life in hospital after taking a suspected contaminated illegal drug.
Police are warning about the dangers of illegal drugs after the man was admitted to the Great Western Hospital in Swindon with rapidly deteriorating health.
The man, who is thought to have obtained the drugs in Swindon, is in a critical condition after police believe he took a small green pill with a dollar sign on it.
Forensic tests have been undertaken on the tablet to reveal immediately what type of drug it is and results are expected this morning.
Police, who have been shocked at the sudden decline in the victim’s health, are urging people in the town not to take any type of illegal drugs.
Detectives said they feared there could be a batch of the suspected contaminated narcotic still on the streets and that drug users are at risk.
- Above, a picture of the tablet taken by the 23-year-old
Swindon CID head Detective Inspector Lisa Clarke said: “What is really disturbing in this case is the sheer pace at which this man’s health declined.
“His temperature was extremely high so paramedics rushed him to hospital, where he is now critically ill.
“I would urge everyone to steer clear of illegal drugs of every variety but it seems this incident might be linked to a specific drug – a small green pill which has a dollar sign on it.
“I am concerned that there may be a quantity of contaminated illegal drugs in our communities which, if unchecked, could result in further illness.
“We are awaiting the results of the forensic tests which are expected this morning.
“If anyone has taken this drug in the last few days, we would urge that you seek immediate medical attention and anyone with information as to where it is being sold should contact us straight away.
“All information will be treated in the strictest confidence.”
Cherry Jones, Acting Director of Public Health at Swindon Borough Council, said: “We would advise people not to take any illegal substances.
“Taking any tablet when you don’t know what is in it is a big risk.
“If you must take something then only take a small amount and wait for it to take effect. Don’t be tempted to take more thinking it hasn’t worked as it may take a while to take effect.
“Make sure that you are with someone and seek medical help immediately if symptoms of toxicity start to develop such as severe overheating, nausea or hallucinations.
“Further information on drugs can be accessed on the Talk to Frank website: www.talktofrank.com”
Anyone with information is asked to call Wiltshire Police on 101 or Crimestoppers anonymously on 0800 111 555.